MAUDE Adverse Event Report: SPECTRANETICS CORPORATION PHOENIX 1.8MM X 149CM 5F ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION PHOENIX 1.8MM X 149CM 5F ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P18149K
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h3: the phoenix catheter was returned for evaluation.Visual inspection found a wire protruding from the catheter distal tip; likely the stent that was pulled out together with the catheter during use.Additionally, the catheter gear would not rotate freely, as it returned back to its original position, and the flex capacitor had collapsed.During functional testing, the knob was able to rotate with no issues.Further, a wire was loaded through the proximal and distal end of the catheter, but was unable to pass through the entire lumen.Block h6: the probable cause of the reported failure is due use error and patient condition.Per the complaint details, the phoenix catheter was turned on in what was thought to be the peroneal, but was mistakenly in the tibial peroneal trunk where an undersized stent was present.The ifu sates that the safety and effectiveness of the phoenix atherectomy system has not been established in patients with in-stent restenosis at the peripheral vascular site.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks b6 & b7: no information available.Block c: not applicable for this device.Block d4: serial # not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks d1 & g: address listed reflects the specification developer.Blocks h3 & h6: the phoenix catheter was returned; however, device evaluation is pending.A supplemental report will be submitted once evaluation is completed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a phoenix catheter was used in a moderately calcified peripheral procedure.Prior to using the catheter in the peroneal, ivus was performed in the posterior tibial where it was noticed that an undersized stent was in the vessel, thus decided not to use the catheter in that area.The phoenix catheter was turned on in what was thought to be the peroneal, but was mistakenly in the tibial peroneal trunk, when a weird sound was noted.The battery pack was flipped but nothing was happening.The catheter was removed over the guidewire, but the catheter clipped the end of the stent and pulled it out.No stent replacement was needed since the vessel looked good.The procedure was completed with a new catheter with no patient injury reported.This product problem is being submitted because the phoenix catheter and existing stent were removed as a system, potential for harm.

Brand Name
PHOENIX 1.8MM X 149CM 5F ATHERECTOMY SYSTEM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
danielle bullock
9965 federal drive
colorado springs, CO 80921
858720-4125
MDR Report Key23536286
Report Number3007284006-2025-00236
Device Sequence Number21338806
Product Code MCW
UDI-Device Identifier00845225002725
UDI-Public(01)00845225002725(17)260131(10)3590390020
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberP18149K
Device Catalogue NumberP18149K
Device Lot Number3590390020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014 MONGO GUIDEWIRE; TERUMO: DESTINATION INTRODUCER SHEATH, SIZE UNK
Patient Age64 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite